Manage UsersManage Users

Question study

Question Review

Added on 12/29/2012

You are not logged in. Guests may only see three questions. Sign up now for free!
The nurse is caring for a client who has just been diagnosed with Graves' disease. Client education needs to include which of the following?

1. Atropine-like medication
2. Thyroid hormone replacement therapy
3. A low-calorie diet
4. Propylthiouracil (PTU)

Explanation

Graves' disease is caused by elevated levels of thyroid hormone. Clients experience tachycardia, nervousness, insomnia, increased heat production, and weight loss. Medication therapy with an agent such as propylthiouracil will help control the disorder. Option 1 is irrelevant, while option 2 is indicated for hypothyroidism. A client with this disorder needs a high-calorie diet, not a low-calorie one (option 3). Knowing the usual treatment modality will lead you to option 4. The other options are not correct education statements for the disease process. If this was difficult, review the treatment modalities for Graves disease.

Contributor

Andrew
Member since: April 2011
(Boynton Beach,FL) Original question source

Question statistics

This question takes on average 20.111111111111 seconds to answer
This question is answered correctly 77.78% of the time

Tag this question

Topics: Pharmacology, Nursing Process: Planning

Please suggest a topic area for this question


Report a problem

Is this question inappropriate, copywrited, or something else?